My husband, a stage 4 colon cancer with liver mets patient, just went through a surgery for HAI. He was immediately thereafter put back on 120mg of Lovenox within 24 hours after surgery. This resulted in near death: blood clots and bleeding, vomiting up blood and clots from the stomach, drastic drop in blood pressure (99/45) and lower with high heart rate of 138. He had his stomach pumped through his nose, he was given numerous units of blood (more than 7-8 in 24 hours), along with frozen plasma, etc. to stop the bleeding after being endoscoped and having the esoghagus veins banded for potential bleeding--all related to liver dysfunction due to colon cancer.
The surgical team came to conclude that the Loxenox played a significant role in causing the bleeding even though my hubby was off of the Lovenox for seven days prior to surgery; his blood test for clotting was at 1.7 with 1 being normal. Large clots are still in his stomach, too large to remove; he is now off Lovenox forever due to potential bleeding. Blood thinners are a scary thing, and could have cost him his life. But, why the blood tests were not read prior to injecting Lovenox sooner than 24 hours after surgery is disturbing to say the least. Any similiar scenarios out there? Is Lovenox a post-op killer that should be watched? Thanks.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.